MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Avista? MRI; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Avista? MRI; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Model Number SC-2408-56
Medical Device Problem Codes High impedance (1291); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patients spinal cord stimulation (scs) lead had demonstrated persistently high impedances since the time of implantation.The lead was left in situ because replacement was considered technically challenging due to the patients extreme obesity.The patient subsequently required magnetic resonance imaging (mri), and therefore, underwent an explant procedure to allow the mri to be performed.The patient recovered postoperatively.
 
Additional Manufacturer Narrative
Based on limited information and in the absence of device return, the cause of the high impedances was unable to be established.The lead has not been returned.As such, physical analysis has not been conducted in our laboratory.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review of the avista mri perc lead kit 56 cm hazard analysis was completed and confirmed that the event of high impedances was defined in the risk documentation.This event type has been accounted for during product risk analysis to support an acceptable risk-benefit for the product.The device was not returned for analysis.Review of the device history record did not identify any manufacturing deviations that could have contributed to the event.It was reported that the lead exhibited persistently high impedances since implantation; however, no additional device performance issues or clinical symptoms were reported.Therefore, based on the available information, boston scientific has determined that the cause of high impedances was unable to be established.
 
Event or Problem Description
It was reported that the patients spinal cord stimulation (scs) lead had demonstrated persistently high impedances since the time of implantation.The lead was left in situ because replacement was considered technically challenging due to the extreme obesity of the patient.The patient subsequently required magnetic resonance imaging (mri) and therefore underwent a system explant procedure to allow the mri to be performed.There were no reported issues with any of the devices other than the lead.The patient recovered postoperatively.

Brand Name
Avista? MRI
Common Device Name
Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
Boston Scientific Corporation
road 698, lot no. 12
dorado PR 00646 -260
PR   00646-2602
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key24391919
Report Number3006630150-2026-01000
Device Sequence Number13417362
Product Code LGW
UDI-Device Identifier08714729904816
UDI-Public(01)08714729904816(17)260912(10)7085399
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/12/2026
Device Model NumberSC-2408-56
Device Catalogue NumberSC-2408-56
Device Lot Number7085399
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/31/2026
08/21/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/23/2026
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale